Pregabalin: i have been taking Pregabalin 50mg... - Pain Concern

Pain Concern
26,646 members9,137 posts

Pregabalin

foxglove
foxglove
20 Replies

i have been taking Pregabalin 50mg twice daily for a few months - it is not helping with neuropathy pain so I have decided to stop taking it. Has anyone done this (maybe cold turkey?) or is it better to wen off even with a low dose? Thanks

20 Replies
oldestnewest
GreenHunter

Hi there. I was on 300mg twice daily. It didn’t work for me either so I just stopped. I’d speak to Gp or consultant because you need an alternative. I just stopped as I already had a strong painkiller anyway

Reply
foxglove

Thanks I find anything with codeine works well also been recommended that i try GABA supplement .....don't know what to do but definitely want to quit Pregabalin wasn't told before I started taking that it was addictive! these docs. have a lot to answer for!

Reply
Longsider

Hi foxglove, I'm on pregabilin 300 mill twice a day for my nerve pain but I tried gabberpentin before similar but pregabilin works for me everyone different. I had no withdrawal symptoms

Reply
foxglove
foxglove
in reply to Longsider

Thanks, I hope I can manage without withdrawal symptoms. Wasn't told before I started that drug was addictive and one of the "symptoms" I had when I increased to twice daily was a weird sort of trembling, of course i was convinced I had everything including MS and Parkinson's etc.

Reply
borderriever

Consider talking to your GP before withdrawal, there are ways of coming off medications over a given time

Your GP may also advise on other treatments

BOB

Reply
foxglove

Thanks for reply

1 like
Reply
Longsider

Hi foxglove , codeine is addictive you know I was on them for years but I got constipation doing went on s drug called kapake which is half codeine and paracetamol which was better do you know what is causing the pain

Reply
foxglove
foxglove
in reply to Longsider

Yes I know about codeine and addiction, I only take limited dose when ness. I don't have constipation problem - if anything the opposite! Thanks anyway for reply.

Reply
AffaSair

Oh, goodness. Don't stop cold turkey whatever you do. I had been on Pregabalin for more than 10 years and started weaning myself off them in November under medical supervision. It has been a truly dreadful time with the most awful side effects. As you have not been taking them too long then you shouldn't have such a bad time like me but you do need to speak to your GP about it.

It seems to me you are on a very small dose (I was taking 600mg a day) so perhaps you need to increase the dose to get enough benefits. Having said that, if you can do without them all the better. Apparently, Gabapentin has less severe side effects with a similar effect of deadening the nerves.

1 like
Reply
foxglove
foxglove
in reply to AffaSair

Advice appreciated but I am persevering with cold turkey - it's what suits my nature!. Even if we differ wish me well!

2 likes
Reply
AffaSair
AffaSair
in reply to foxglove

Absolutely wish you well. We are all different. I remember coming of DF118s many years ago myself. I just couldn't function on them but the doc at the time kept increasing them. He's long retired now thank gawd.

1 like
Reply
foxglove
foxglove
in reply to AffaSair

I have admitted defeat and gone back on pregabalin pain too much but even worse the lack of sleep. I feel a failure and will have to try (when weather gets warmer) to see dr. and get a plan

1 like
Reply
Vectron
Vectron
in reply to AffaSair

Hello I am on 50mg twice a day for Anxiety , it’s working very well, alone side 10 mg of Lexepro is my dose of Pregabalin a very low one?

Many Thanks

Reply
Nexia121

Please don’t ever just stop taking any medication without consulting your doctor, it can have some several complications. You need to wean yourself off it slowly and even then you’ll probably experience some sort of withdrawal symptoms unfortunately but nothing like you would going cold turkey.

Reply
foxglove
foxglove
in reply to Nexia121

While i fully take on board your help, I am an "all or nothing" sort and would rather brave out the withdrawal. I'm relieved only been on low dose for a short time so even if you see different fingers crossed for me (on third day of withdrawal) and only result I feel is i am a bit more alert!

Reply
Urania

I was on pregabalin to help with arthritis pain together with 8 tramadol a day which I had been taking for 20 years. I had to stop pregabalin after a week as I was falling about and going dizzy, then tried nitryptiline and amitryptiline, same thing happened. Then tried CBD oil and Bingo, it did it. I am now only taking 2 tramadol A day first thing in the morning and practically free from pain the rest of the day. CBD Oil has done the trick for me. Urania

Reply
foxglove
foxglove
in reply to Urania

Would you be kind enough to tell me which CBD oil you are using ? So many on offer ! I am desperate for pain relief. Thanks

Reply
5ba8xter
5ba8xter
in reply to foxglove

Yes I too am very interested to know which CBD oil you are using

Reply
Urania
Urania
in reply to foxglove

I purchase my oil from Oilconnection -online on ebay in Belfast. Trail down the list until you see a picture of 2 bottles green (mint ) £19.50. & £18.50 gold (natural).

The Ad is headed up -

Try Our 100% Genuine Organic Full Spectrum Plant Extract.

Dose 2/3 -

Drops 3 times a day. increasing gradually until you get the right dosage. After 10 weeks I am using 4/5 drops per dose. Works out 2.5 bottles per month.

If you click on description it gives you much more information on the product. One tip. Leave 2hours between taking oil and meds. I wouldn't want to be without it now it has helped me so much. Uramia

Reply
menessie
menessie
in reply to Urania

Urania, how do you take the drops? Are there any side effects and are they unpleasant to take? Thanks in advance for the info

Reply

You may also like...